Alert archive / California / Winter Storm Warnings in 2016
Winter Storm Warning 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this winter storm warning at Feb 16, 2016, 2:00 PM PST for Inyo County, California. It took effect at Feb 17, 2016, 10:00 AM PST. It was in force for 24 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 16, 2016, 2:00 PM PST (22:00 UTC)
- In effect from
- Feb 17, 2016, 10:00 AM PST
- Expired
- Feb 18, 2016, 10:00 AM PST
- In force
- 24 hr
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
The radar
The Edwards AFB radar (KEYX), 158 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 18, 9:35 AM PST | SNOW 6 | Aspendell, CA | CA-1 REPORTED 6 INCHES OF NEW SNOW OVER THE 12 HOUR PERIOD ENDING AT 935 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2644 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
574 WWUS45 KVEF 162200 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 200 PM PST TUE FEB 16 2016 ...SIGNIFICANT SNOWFALL EXPECTED FOR THE MOUNTAINS OF INYO COUNTY... CAZ519-171200- /O.UPG.KVEF.WS.A.0005.160217T1800Z-160219T0000Z/ /O.NEW.KVEF.WS.W.0004.160217T1800Z-160218T1800Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 200 PM PST TUE FEB 16 2016 ...WINTER STORM WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 10 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER STORM WARNING FOR SNOWFALL ABOVE 8000 FEET...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO 10 AM PST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW IS EXPECTED TO DEVELOP MID DAY WEDNESDAY...THE HEAVIEST SNOW IS EXPECTED WEDNESDAY NIGHT BEFORE TAPERING OFF THURSDAY. * SNOW LEVEL...INITIAL SNOW LEVEL WILL BE NEAR 8500 FEET... FALLING TO AROUND 7000 FEET EARLY THURSDAY MORNING...DOWN TO 5500 FEET BY THURSDAY AFTERNOON. MOST SIGNIFICANT ACCUMULATIONS WILL ABOVE THE 8000 FOOT LEVEL. * TOTAL SNOW ACCUMULATIONS...A TRACE TO 6 INCHES IS POSSIBLE ABOVE 5500 FEET...WITH 6 TO 12 INCHES ABOVE 8000 FEET. 12 TO 18 INCHES POSSIBLE NEAR THE SIERRA CREST. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. GUSTS OVER 70 MPH POSSIBLE NEAR SIERRA RIDGETOPS. WIDESPREAD BLOWING AND DRIFTING SNOW LIKELY. THE STRONGEST WINDS ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO SLICK...SNOW COVERED ROADS. REDUCED VISIBILITY DUE TO SNOW AND BLOWING SNOW. ROAD RESTRICTIONS ARE POSSIBLE AND CHAIN LAWS MAY BE NEEDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK TRAVEL CONDITIONS PRIOR TO DEPARTING AND USE EXTRA CAUTION WHILE TRAVELING. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ521-171200- /O.NEW.KVEF.WW.Y.0006.160217T1800Z-160218T1800Z/ WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...WESTGARD PASS...BRISTLECONE PINE 200 PM PST TUE FEB 16 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 10 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW ABOVE 8000 FEET...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO 10 AM PST THURSDAY. * TIMING...SNOW IS EXPECTED TO DEVELOP MID DAY WEDNESDAY...THE HEAVIEST SNOW IS EXPECTED WEDNESDAY NIGHT BEFORE TAPERING OFF THURSDAY. * SNOW LEVEL...INITIAL SNOW LEVEL WILL BE NEAR 8500 FEET... FALLING TO AROUND 7000 FEET EARLY THURSDAY MORNING...DOWN TO 5500 FEET BY THURSDAY AFTERNOON. MOST SIGNIFICANT ACCUMULATIONS WILL ABOVE THE 8000 FOOT LEVEL. * TOTAL SNOW ACCUMULATIONS...A TRACE TO 4 INCHES IS POSSIBLE ABOVE 5500 FEET...WITH 3 TO 8 INCHES ABOVE 8000 FEET. * WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO SLICK...SNOW COVERED ROADS. REDUCED VISIBILITY DUE TO SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK TRAVEL CONDITIONS PRIOR TO DEPARTING AND USE EXTRA CAUTION WHILE TRAVELING. BE PREPARED FOR WINTER DRIVING CONDITIONS. && $$ WOLCOTT
5 follow-up statements
405 WWUS45 KVEF 171011 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 211 AM PST WED FEB 17 2016 ...SIGNIFICANT SNOWFALL EXPECTED FOR THE MOUNTAINS OF INYO COUNTY... CAZ519-171830- /O.CON.KVEF.WS.W.0004.160217T1800Z-160218T1800Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 211 AM PST WED FEB 17 2016 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 AM PST THURSDAY FOR THE EASTERN SIERRA SLOPES... * TIMING...SNOW IS EXPECTED TO DEVELOP BY MID DAY...THE HEAVIEST SNOW IS EXPECTED TONIGHT BEFORE TAPERING OFF THURSDAY. * SNOW LEVEL...INITIAL SNOW LEVEL WILL BE NEAR 8500 FEET... FALLING TO AROUND 7000 FEET EARLY THURSDAY MORNING...DOWN TO 5500 FEET BY THURSDAY AFTERNOON. MOST SIGNIFICANT ACCUMULATIONS WILL ABOVE THE 8000 FOOT LEVEL. * TOTAL SNOW ACCUMULATIONS...A TRACE TO 6 INCHES IS POSSIBLE ABOVE 5500 FEET...WITH 6 TO 12 INCHES ABOVE 8000 FEET. 12 TO 18 INCHES POSSIBLE NEAR THE SIERRA CREST. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. GUSTS OVER 70 MPH POSSIBLE NEAR SIERRA RIDGETOPS. WIDESPREAD BLOWING AND DRIFTING SNOW LIKELY. THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON AND EVENING. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO SLICK...SNOW COVERED ROADS. REDUCED VISIBILITY DUE TO SNOW AND BLOWING SNOW. ROAD RESTRICTIONS ARE POSSIBLE AND CHAIN LAWS MAY BE NEEDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK TRAVEL CONDITIONS PRIOR TO DEPARTING AND USE EXTRA CAUTION WHILE TRAVELING. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ521-171830- /O.CON.KVEF.WW.Y.0006.160217T1800Z-160218T1800Z/ WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...WESTGARD PASS...BRISTLECONE PINE 211 AM PST WED FEB 17 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 AM PST THURSDAY FOR THE WHITE MOUNTAINS OF INYO COUNTY... * TIMING...SNOW IS EXPECTED TO DEVELOP BY MID DAY...THE HEAVIEST SNOW IS EXPECTED THIS EVENING BEFORE TAPERING OFF THURSDAY. * SNOW LEVEL...INITIAL SNOW LEVEL WILL BE NEAR 8500 FEET... FALLING TO AROUND 7000 FEET EARLY THURSDAY MORNING...DOWN TO 5500 FEET BY THURSDAY AFTERNOON. MOST SIGNIFICANT ACCUMULATIONS WILL ABOVE THE 8000 FOOT LEVEL. * TOTAL SNOW ACCUMULATIONS...A TRACE TO 4 INCHES IS POSSIBLE ABOVE 5500 FEET...WITH 3 TO 8 INCHES ABOVE 8000 FEET. * WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO SLICK...SNOW COVERED ROADS. REDUCED VISIBILITY DUE TO SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK TRAVEL CONDITIONS PRIOR TO DEPARTING AND USE EXTRA CAUTION WHILE TRAVELING. BE PREPARED FOR WINTER DRIVING CONDITIONS. && $$
520 WWUS45 KVEF 171759 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 959 AM PST WED FEB 17 2016 ...SIGNIFICANT SNOWFALL EXPECTED FOR THE MOUNTAINS OF INYO COUNTY... CAZ519-180400- /O.CON.KVEF.WS.W.0004.160217T1800Z-160218T1800Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 959 AM PST WED FEB 17 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY FOR THE EASTERN SIERRA SLOPES... * TIMING...SNOW IS EXPECTED TO CONTINUE TODAY WITH THE HEAVIEST SNOWFALL EXPECTED TONIGHT BEFORE TAPERING OFF THURSDAY. * SNOW LEVEL...INITIAL SNOW LEVEL WILL BE NEAR 8500 FEET... FALLING TO AROUND 7000 FEET EARLY THURSDAY MORNING...DOWN TO 5500 FEET BY THURSDAY AFTERNOON. MOST SIGNIFICANT ACCUMULATIONS WILL ABOVE THE 8000 FOOT LEVEL. * TOTAL SNOW ACCUMULATIONS...A TRACE TO 6 INCHES IS POSSIBLE ABOVE 5500 FEET...WITH 6 TO 12 INCHES ABOVE 8000 FEET. 12 TO 18 INCHES POSSIBLE NEAR THE SIERRA CREST. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. GUSTS OVER 70 MPH POSSIBLE NEAR SIERRA RIDGETOPS. WIDESPREAD BLOWING AND DRIFTING SNOW LIKELY. THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON AND EVENING. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO SLICK...SNOW COVERED ROADS. REDUCED VISIBILITY DUE TO SNOW AND BLOWING SNOW. ROAD RESTRICTIONS ARE POSSIBLE AND CHAIN LAWS MAY BE NEEDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK TRAVEL CONDITIONS PRIOR TO DEPARTING AND USE EXTRA CAUTION WHILE TRAVELING. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ521-180400- /O.CON.KVEF.WW.Y.0006.160217T1800Z-160218T1800Z/ WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...WESTGARD PASS...BRISTLECONE PINE 959 AM PST WED FEB 17 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY FOR THE WHITE MOUNTAINS OF INYO COUNTY... * TIMING...SNOW IS EXPECTED TO DEVELOP BY MID DAY...THE HEAVIEST SNOW IS EXPECTED THIS EVENING BEFORE TAPERING OFF THURSDAY. * SNOW LEVEL...INITIAL SNOW LEVEL WILL BE NEAR 8500 FEET... FALLING TO AROUND 7000 FEET EARLY THURSDAY MORNING...DOWN TO 5500 FEET BY THURSDAY AFTERNOON. MOST SIGNIFICANT ACCUMULATIONS WILL ABOVE THE 8000 FOOT LEVEL. * TOTAL SNOW ACCUMULATIONS...A TRACE TO 4 INCHES IS POSSIBLE ABOVE 5500 FEET...WITH 3 TO 8 INCHES ABOVE 8000 FEET. * WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO SLICK...SNOW COVERED ROADS. REDUCED VISIBILITY DUE TO SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK TRAVEL CONDITIONS PRIOR TO DEPARTING AND USE EXTRA CAUTION WHILE TRAVELING. BE PREPARED FOR WINTER DRIVING CONDITIONS. && $$
698 WWUS45 KVEF 180353 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 753 PM PST WED FEB 17 2016 ...SIGNIFICANT SNOWFALL EXPECTED FOR THE MOUNTAINS OF INYO COUNTY... CAZ519-181200- /O.CON.KVEF.WS.W.0004.000000T0000Z-160218T1800Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 753 PM PST WED FEB 17 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... * TIMING...HEAVIEST SNOWFALL EXPECTED TONIGHT BEFORE TAPERING OFF THURSDAY. * SNOW LEVEL...INITIAL SNOW LEVEL WILL BE NEAR 8500 FEET... FALLING TO AROUND 7000 FEET EARLY THURSDAY MORNING...DOWN TO 5500 FEET BY THURSDAY AFTERNOON. MOST SIGNIFICANT ACCUMULATIONS WILL ABOVE THE 8000 FOOT LEVEL. * TOTAL SNOW ACCUMULATIONS...A TRACE TO 6 INCHES IS POSSIBLE ABOVE 5500 FEET...WITH 6 TO 12 INCHES ABOVE 8000 FEET. 12 TO 18 INCHES POSSIBLE NEAR THE SIERRA CREST. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. GUSTS OVER 70 MPH POSSIBLE NEAR SIERRA RIDGETOPS. WIDESPREAD BLOWING AND DRIFTING SNOW LIKELY. THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON AND EVENING. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO SLICK...SNOW COVERED ROADS. REDUCED VISIBILITY DUE TO SNOW AND BLOWING SNOW. ROAD RESTRICTIONS ARE POSSIBLE AND CHAIN LAWS MAY BE NEEDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK TRAVEL CONDITIONS PRIOR TO DEPARTING AND USE EXTRA CAUTION WHILE TRAVELING. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ521-181200- /O.CON.KVEF.WW.Y.0006.000000T0000Z-160218T1800Z/ WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...WESTGARD PASS...BRISTLECONE PINE 753 PM PST WED FEB 17 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... * TIMING...THE HEAVIEST SNOW IS EXPECTED THIS EVENING BEFORE TAPERING OFF THURSDAY. * SNOW LEVEL...INITIAL SNOW LEVEL WILL BE NEAR 8500 FEET... FALLING TO AROUND 7000 FEET EARLY THURSDAY MORNING...DOWN TO 5500 FEET BY THURSDAY AFTERNOON. MOST SIGNIFICANT ACCUMULATIONS WILL ABOVE THE 8000 FOOT LEVEL. * TOTAL SNOW ACCUMULATIONS...A TRACE TO 4 INCHES IS POSSIBLE ABOVE 5500 FEET...WITH 3 TO 8 INCHES ABOVE 8000 FEET. * WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO SLICK...SNOW COVERED ROADS. REDUCED VISIBILITY DUE TO SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK TRAVEL CONDITIONS PRIOR TO DEPARTING AND USE EXTRA CAUTION WHILE TRAVELING. BE PREPARED FOR WINTER DRIVING CONDITIONS. && $$
130 WWUS45 KVEF 181147 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 347 AM PST THU FEB 18 2016 CAZ519-181800- /O.CON.KVEF.WS.W.0004.000000T0000Z-160218T1800Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 347 AM PST THU FEB 18 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * TIMING...HEAVIEST SNOWFALL EXPECTED THROUGH 8 AM THEN TAPERING OFF THROUGH 10 AM THIS MORNING. * SNOW LEVEL...AROUND 7000 FEET EARLY THIS MORNING LOWERING TO 5500 FEET BY LATE MORNING. MOST SIGNIFICANT ACCUMULATIONS WILL OCCUR ABOVE THE 8000 FOOT LEVEL. * TOTAL SNOW ACCUMULATIONS...A TRACE TO 6 INCHES ABOVE 5500 FEET...WITH 6 TO 12 INCHES ABOVE 8000 FEET. 12 TO 18 INCHES NEAR THE SIERRA CREST. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH NEAR THE CREST. WIDESPREAD BLOWING AND DRIFTING SNOW LIKELY. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO SLICK...SNOW COVERED ROADS. REDUCED VISIBILITY DUE TO SNOW AND BLOWING SNOW. ROAD RESTRICTIONS ARE POSSIBLE AND CHAIN LAWS MAY BE NEEDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK TRAVEL CONDITIONS PRIOR TO DEPARTING AND USE EXTRA CAUTION WHILE TRAVELING. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ521-181800- /O.CON.KVEF.WW.Y.0006.000000T0000Z-160218T1800Z/ WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...WESTGARD PASS...BRISTLECONE PINE 347 AM PST THU FEB 18 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * TIMING...THE HEAVIEST SNOW IS EXPECTED THROUGH 8 AM BEFORE TAPERING OFF BY 10 AM THIS MORNING. * SNOW LEVEL...AROUND 7000 FEET EARLY THIS MORNING...DOWN TO 5500 FEET BY LATE MORNING. MOST SIGNIFICANT ACCUMULATIONS WILL ABOVE THE 8000 FOOT LEVEL. * TOTAL SNOW ACCUMULATIONS...A TRACE TO 4 INCHES ABOVE 5500 FEET...WITH 3 TO 8 INCHES ABOVE 8000 FEET. * WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO SLICK...SNOW COVERED ROADS. REDUCED VISIBILITY DUE TO SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK TRAVEL CONDITIONS PRIOR TO DEPARTING AND USE EXTRA CAUTION WHILE TRAVELING. BE PREPARED FOR WINTER DRIVING CONDITIONS. && $$
193 WWUS45 KVEF 181754 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 954 AM PST THU FEB 18 2016 CAZ519-181900- /O.EXP.KVEF.WS.W.0004.000000T0000Z-160218T1800Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 954 AM PST THU FEB 18 2016 ...WINTER STORM WARNING WILL EXPIRE AT 10 AM PST THIS MORNING... ONLY LINGERING LIGHT SNOW SHOWERS ARE EXPECTED THROUGH NOON SO THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE AT 10 AM. $$ CAZ521-181900- /O.EXP.KVEF.WW.Y.0006.000000T0000Z-160218T1800Z/ WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...WESTGARD PASS...BRISTLECONE PINE 954 AM PST THU FEB 18 2016 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... WITH SNOW ENDING...THE WINTER WEATHER ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 AM. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm warning went out at Feb 16, 8:32 AM PST, 5 hours 28 minutes earlier.
Area forecast discussion, Feb 16, 8:32 AM PST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 832 AM PST TUE FEB 16 2016 .SYNOPSIS...WARM SPRING LIKE CONDITIONS WILL CONTINUE THROUGH WEDNESDAY BEFORE A PACIFIC STORM SYSTEM BRINGS INCREASING WINDS, COOLER TEMPERATURES AND CHANCES FOR RAIN AND MOUNTAIN SNOW TO THE AREA. DRY CONDITIONS RETURN FRIDAY INTO THE WEEKEND WITH A GRADUAL WARMING TREND. && .UPDATE...QUIET WEATHER THUS FAR THIS MORNING WITH JUST SOME BREEZY CONDITIONS DOWN THE COLORADO RIVER VALLEY. THE TRANQUILITY WILL QUICKLY BE BROKEN WEDNESDAY AND THURSDAY AS A STORM SYSTEM CROSSES THE REGION. WILL BE TAKING A CLOSER LOOK AT PRECIPITATION CHANCES TODAY...WITH IVT VALUES AROUND 400 AS THE SYSTEM PUSHES INTO THE WEST COAST. -WOLCOTT- && .PREV DISCUSSION... 240 AM PST TUE FEB 16 2016 .SHORT TERM...ALL IS QUIET FOR NOW WITH A BROAD HIGH PRESSURE RIDGE FIRMLY ENTRENCHED ACROSS THE SOUTHWEST. THIS WILL MEAN ANOTHER DAY OF VERY MILD WEATHER UNDER MOSTLY SUNNY SKIES. TEMPERATURES IN THE LOWER REACHES OF DEATH VALLEY REACHED 90F MONDAY AND WILL MOST LIKELY REACH ABOVE THAT AGAIN TODAY. TEMPERATURES AREA WIDE WILL BE RUNNING 12 TO 18 DEGREES ABOVE NORMAL...AND RISE WITHIN A FEW DEGREES OF MOST RECORDS BY LATE THIS AFTERNOON. MOST AREAS WILL REMAIN WARM WEDNESDAY WITH AFTERNOON HIGHS PEAKING IN MANY AREAS DUE TO ENHANCED MIXING FROM INCREASINGLY BREEZY SURFACE WINDS. LAS VEGAS MAY BUMP UP TO 80 DEGREES...WITH CITIES ALONG THE RIVER APPROACHING IF NOT EXCEEDING 90 DEGREES. FLY IN THE OINTMENT WILL BE INCREASING CLOUDS MOVING IN DURING THE DAY...BUT WILL ERR ON THE WARM SIDE FOR NOW GIVEN THE OVER PERFORMING HIGH TEMPERATURES AS OF LATE. MEANWHILE...CHANGE IS ON THE WAY AS A LOW PRESSURE SYSTEM IS CURRENTLY TAKING SHAPE OFF THE PACIFIC COAST AND WILL FLATTEN OUT THE HIGH PRESSURE RIDGE WHICH WEVE BEEN BASKING UNDER THE PAST WEEK. THIS STORM WILL BRING CHANCES FOR RAIN AND MOUNTAIN SNOW TO THE REGION...AS WELL AS STRONG WINDS...AND COOLER TEMPERATURES. SATELLITE IMAGERY INDICATES A NARROW TROPICAL TAP WITH THIS APPROACHING SYSTEM REACHING BACK ALL THE WAY TOWARDS THE HAWAIIAN ISLANDS. WHILE THE BEST DYNAMICS WILL REMAIN FURTHER NORTH ACROSS THE GREAT BASIN...THE TROUGH WILL DRAG A WEAK COLD FRONT ACROSS THE REGION WEDNESDAY EVENING INTO THURSDAY MORNING AND GIVEN THE DEGREE OF THE MOISTURE AND ALSO FAIRLY SUBSTANTIAL INTEGRATED VAPOR TRANSPORT...THINK A NARROW RIBBON OF LIGHT RAIN IS LIKELY AS THE COLD FRONT PUSHES THROUGH. IVE RAISED POPS FOR MOST AREAS NORTH OF I- 40 TO ACCOUNT FOR THIS...AND I THINK FORECAST MODELS WILL BE CATCHING UP ONCE THEY FULLY SAMPLE THE DEGREE OF MOISTURE CONTENT AVAILABLE. FURTHER WEST IN THE SIERRA...SIGNIFICANT PRECIPITATION IS LIKELY AS MOISTURE PLUME CRASHES INTO THE SIERRA. SNOW LEVELS WILL BE STARTING QUITE HIGH (ABOVE 8,000 FEET) BUT WILL FALL WEDNESDAY NIGHT TO BE NEAR 5500 FEET SUNDAY MORNING. ABOVE THE 6000 FOOT LEVEL...5 TO 10 INCHES OF SNOW IS LIKELY...WITH A FOOT OR MORE ABOVE 8000 FEET AND A WINTER STORM WATCH HAS BEEN POSTED TO ACCOUNT FOR THIS. WIND WILL BE THE OTHER ITEM OF INTEREST WITH THIS UPCOMING STORM...STRONG WINDS WITH GUSTS OVER 70 MPH ARE EXPECTED ALONG THE SIERRA RIDGES. LOWER CONFIDENCE ON WINDS REACHING INTO THE OWENS VALLEY AND HAVE OPTED NOT TO ISSUE ANY WIND HEADLINES AT THIS TIME. THE INCREASING SATURATION OF THE AIRMASS HAS ME DOUBTING THE LIKELIHOOD OF A WIND EVENT...AS WELL AS A LESS THAN FAVORABLE STABILITY PROFILE AND MORE SOUTHERLY CROSS-BARRIER FLOW. IF WE DO SEE STRONG WINDS REACHING INTO THE OWENS VALLEY...THINK IT WILL BE THE SOUTHERN AREAS NEAR OLANCHA AND LONE PINE. WILL CONTINUE TO MONITOR. STRONG WINDS LOOK LIKELY ALONG THE SPRING MOUNTAINS ESPECIALLY NORTHEAST ASPECTS AND IVE GONE AHEAD AND ISSUED A HIGH WIND WATCH FOR THAT AREA. COOLER TEMPERATURES EXPECTED THURSDAY PUTTING OUR CURRENT 70+ DEGREE DAY STRETCH IN LAS VEGAS IN JEOPARDY. DECREASING CLOUDS EXPECTED THROUGH THE DAY THURSDAY INTO THURSDAY NIGHT WITH PRECIPITATION CHANCES DIMINISHING BY SUNSET ACROSS THE AREA. .LONG TERM...FRIDAY THROUGH TUESDAY. A GENERALLY DRY AND TRANQUIL WEATHER PATTERN WILL RETURN FRIDAY THROUGH EARLY NEXT WEEK. A FAST MOVING TROUGH IS FORECAST TO LIFT INTO THE PACIFIC NORTHWEST FRIDAY AND BRUSH FAR NORTHERN CALIFORNIA. THIS FEATURE WILL ACT TO STIR UP SOUTH TO SOUTHWEST BREEZES A LITTLE ACROSS MOST OF THE FORECAST AREA FRIDAY...BUT SPEEDS SHOULD GENERALLY BE IN THE 10-20 MPH RANGE AND IT APPEARS TO BE TOO FAR NORTH TO PRODUCE STRONG DOWNSLOPE WINDS ON THE EAST SLOPES OF THE SOUTHERN SIERRA. A MEAN RIDGE IS THEN FORECAST TO BUILD OVER THE FORECAST AREA THROUGH THE WEEKEND AND EARLY NEXT WEEK WHICH WILL PROVIDE MOSTLY CLEAR SKIES AND A SLIGHT INCREASE IN TEMPERATURES. HIGH TEMPS WILL RETURN TO THE MID 70S TO LOWER 80S ACROSS THE MOJAVE DESERT REGION AND COLORADO RIVER VALLEY. && .AVIATION...FOR MCCARRAN...WIND SPEEDS WILL GENERALLY BE LESS THAN 7 KNOTS TODAY AND TONIGHT WITH A LIGHT EASTERLY COMPONENT IN THE AFTERNOON AND A SOUTHWEST COMPONENT OVERNIGHT UNDER ONLY SOME THIN CIRRUS CLOUDS. GUSTY SOUTH-SOUTHWEST WILL DEVELOP WEDNESDAY AFTERNOON AS A PACIFIC STORM APPROACHES THE WEST COAST. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...NORTHERLY BREEZES WILL CONTINUE ALONG THE COLORADO RIVER VALLEY TODAY WITH GUSTS AROUND 25 KNOTS NEAR LAUGHLIN-BULLHEAD CITY. LIGHT WINDS GENERALLY LESS THAN 10 KNOTS CAN BE EXPECTED ELSEWHERE ACROSS THE REGION. SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE ACROSS THE ENTIRE REGION BY WEDNESDAY AFTERNOON AS A PACIFIC STORM APPROACHES THE WEST COAST. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED THROUGH WEDNESDAY MORNING. THEREAFTER...PLEASE REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM/AVIATION...OUTLER LONG TERM...ADAIR FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 2:45 AM PST | Winter Storm Watch | VEF | Inyo | 11 hr |
| Feb 16, 1:59 PM PST | Wind Advisory | VEF | Inyo | 50 hr |
| Feb 16, 2:00 PM PST | Winter Weather Advisory | VEF | Inyo | 44 hr |
Nearby
Winter Storm Warnings in California, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.